MAUDE Adverse Event Report: IRIDEX CORPORATION G-PROBE RFID

IRIDEX CORPORATION G-PROBE RFID
Model Number 11256
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 03/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Iridex received a adverse event report involving a iridex cyclo g6 and a g-probe delivery device.As per the report, during ciliary body destruction using tscpc in continuous wave, which is a treatment to resolve refractory glaucoma, the surgeon reported scleral perforation in the patient's left eye.It was reported that laser application was performed using two rows of treatment spots.A suture was used to close the perforation.The surgeon discontinued the use of the delivery device and opened another delivery device and was able to finish the laser procedure.Although, conjunctival and scleral burns are known and documented complications of tscpc and typically resolve without intervention within 24 - 48 hours, conjunctival and/or scleral perforation are not considered a common occurrence and may require medical intervention such as the use of a suture to manage the perforation.The delivery device ifu warns the user of potential contributors to scleral burns resulting in scleral perforation.The possible contributors include (1) excessive power and/or energy delivered, (2) the presence of blood and/or tissue beneath the delivery device footplate, (3) the presence of pigment or pigment-like anatomical features at the treatment site, and (4) deviations from standard operating procedures.The standard operating technique for continuous wave tscpc with a g-probe involves applying 18 - 21 discrete, evenly spaced laser spots in a single circumferential row around the limbal region.The adverse event description indicates that two rows (or "passes") of discrete treatment spots were applied.This approach, i.E., the application of a second pass of treatment spots, may have resulted in excessive thermal exposure/over treatment to scleral tissue and could have potentially contributed to the scleral perforation.Iridex has tried to contact the physician and facility on multiple accounts but haven't received any feedback or response on the specific details of the event till date.In the absence of additional clinical or procedural information, it cannot be determined whether this technique deviation alone, or in combination with other known contributing factors, led to the reported event.At this time, no further procedural details or clinical data have been provided.Consequently, the root cause of the adverse event cannot be conclusively determined.
 
Additional Manufacturer Narrative
As noted in the scientific literature, conjunctival/scleral burns are a known potential harm associated with transscleral diode laser cyclophotocoagulation.Scleral burns are a known potential issue with the delivery of laser energy.There was no report of any permanent impairment to the patient, and scleral burns typically: do not result in life-threatening illness or injury, do not result in permanent impairment of a body structure or a body function, do not require hospitalization or prolongation of patient hospitalization, do not require medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function.However, scleral perforation, unlike scleral burn, does require medical intervention.The patient required medical intervention consisting of a scleral suture closure.Therefore, given the necessity of surgical and/or medical intervention to prevent permanent impairment of the sclera, iridex determines the reported scleral perforation to be a serious adverse event (sae) in the usa.

Brand Name
G-PROBE RFID
Common Device Name
G-PROBE RFID
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer Contact
bill hyatt
1212 terra bella avenue
mountain view, CA 94043-1824
6506058727
MDR Report Key25087324
Report Number2939653-2026-00003
Device Sequence Number10566016
Product Code GEX
UDI-Device Identifier00851089000227
UDI-Public00851089000227
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11256
Device Lot Number200351
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient SexMale